MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Pupillary Block (2026); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm tmicl_12.6; -10.50/+1.00/088 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2021.The patient experienced pupil block with elevated intraocular pressure; acute angle closure secondary to pupillary block following pharmacologic mydriasis; pain; decreased visual acuity; nausea; pupil dilation.It was reported that "subject treated with oral acetazolamide and topical timolol; pilocarpine; latanoprost and brinzolamide over the course of approximately 2 hours.Subject discharged with instructions to use timolol; brimonidine; latanoprost and acetazolamide at home and return for follow-up exam the next day".Post op notes indicated that "the subject returned feeling much better; without pain or headache.Intraocular pressure measured 8 mmhg; and the cornea was clear os.Uncorrected visual acuity improved to 20/16 os.Brimonidine was tapered; and all other medications discontinued".The problem was resolved.The cause of the event was noted as the device.
 
Additional Manufacturer Narrative
(b)(4).Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5: "on (b)(6) 2022 lens opacity (cataract) adc was observed.Anterior subcapsular opacity noted as grade1/mild.No action taken, patient remains on study." should be added to the initial mdr.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13240884
Report Number2023826-2022-00156
Device Sequence Number19979668
Product Code QCB
UDI-Device Identifier00841542106917
UDI-Public00841542106917
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale